Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

High BP after AAA stent grafts placed. Increased Lisinopril dosage. Coincidence?

I was on lisinopril 2.5 then 5 mg s for four months. My BP was getting better. Was around 170/90 then around 135/70 to 142/72. After i had AAA stent grafts done over 3 months ago my BP has been crazy high since. 150 or more/120. My PCP just upped my lisinopril to 20 mg s. My vascular surgeon said my BP rise had nothing to do with my surgery. Just a coincidence or what ? Something is very odd here. Will try the new dosage of meds. and my Dr. (PCP) wants a daily record of my BP for one week straight after being on it for 2 weeks.
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cardiologist 's  Response
Hi there,
Thanks for writing in.
I am a qualifiesd and certified cardiologist and I read your mail with diligence.
Benign Essential Hypertension requires adjustment of drug intake and in my opinion AAA stent graft had not much role to play in that. That is except for the fact the same disease atheroscrlerosis is responsible for causing hypertension and need for AAA by causing disease in your aorta. Apparently, your renal arteries have been spared otherwise you would have been told about this and treatment would have including stent implantation in reanal artery or both of the arteries. The fact you have been prescribed ACE inhibitor group of drugs also means that your renal functions are normal. Please follow the advice of doctors adjusting the dose of a single drug is a common thing in the endeavor of controlling blood pressure. And involving the patient by the way of keeping blood pressure pressure record helps the treating doctor to adjust the timing of drug administration. Good Luck
Best Wishes

Dr Anil Grover
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor